I am currently experiencing a nightmare with Radiesse (see my other posts). I have read that at about 3 months the gel carrier dissipates (70%) which leaves only the 30% of the Radiesse left, but then I also read that this "stuff" helps produce collagen to fill in. So the bottom line is, will I have some relief in 3 months? Thanks.
When Will Radiesse Dissipate?
Doctor Answers (7)
Unfortunately hydroxyapatite is not like hyaluronic acid, we don't have anything that will dissolve it. The company says it lasts up to 18 months. Don't panic I don't think that's true. But you should still have product at 6 months. I don't really believe it induces collagen to be made.
Not what you wanted to hear I know but hang in there.
Murphys's Law Often Applies
One of the unusual things with facial fillers is that patients who generally like their facial filler wish it could last longer. However, patients who I see from outside injectors who are unhappy with their results often have filler injected and it can last for years. This alone is reason to go to someone with expertise in fillers and a keen aesthetic eye.
The book answer on Radiesse has been answered with most of the carrier being absorbed after three months and the filler persisting. I have seen the filler last for years in patients, especially in areas which are nonmobile such as the cheeks and nose.
Web reference: http://www.shahfacialplastics.com/radiesse.html
Radiesse is designed to last up to 2 years. The second shot is given at 5 weeks, and this is what makes it last so long. Hopefully, you only got the first shot.
You might also like...
There is no agent to dissolve Radiesse
Unfortunately, there is no agent to dissolve Radiesse. Unlike the HA products which can be dissolved with Vitrase, Radiess is made of a different molecule which cannot be dissolved. This is why it is very important to go to someone who has extensive experience with injections. Good luck.
Seek a second opinion regarding your results with Radiesse
Dear Abby Dawn
As I previously posted- you can have dilute steroid injected carefully into the hard areas.... this will speed up your recovery.
With Warm Regards,
Trevor M Born MD
Radiesse Under the Eye Lids...Not a Good Idea...Nurse Injecting This Area, Also Not Wise
Hi Abby Dawn,
As you now know, Radiesse is a very poor choice to use as a filler around the very delicate eye lid area.
Secondly, this area is unforgiving and has complex anatomy. If the lower lid hollow is approached with filler (I would stick with Restylane only in this area), it should be injected by a well trained and experienced physician (facial plastic, plastic, ENT, opthalmo-plastic, or plastic dermatologist), it is not an area for the inexperienced or non-physician injector.
Those of us who have done surgery in patients years after their Radiesse injections (be it rhinoplasty, face lift, or blepharoplasty) have found that the material is still present years later.
Find an experienced cosmetic physician that you trust. Over time the area can be smoothed out with Restylane, or it may be necessary to surgically remove the Radiesse.
I hope that your problems resolve quickly, hopefully others will not suffer as you have by choosing their injecting physician most carefully. Be well.
Radiesse: there is a difference between presence of product and visible results
The resorption of the carrier: carboxymethylcellulise, results in softening of the firm aspects which in many ways makes the Radiesse more tolerable and less noticeable.
The longevity is variable in many regards. You must distinguish between the presence of detectable product in your tissues and the actual detectable result when you look at your face (the "clinical effect").
In this regards, the product may be in your tissues for 2-5 years but the actual visible effects may only last for 9-18 months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.